MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CADD ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-7391-24
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the nurse noticed medication leaking under the pump, from the bottom of the tubing cassette and onto the floor.The pump volume to be infused (vtbi) did not match the amount left in the medication bag.A new cadd pump was set up and new infusion started.Approximately 2 hours later, the patient reported he was still in pain.The cadd screen showed the patient was receiving medication.The physician was notified and discontinued the infusion order.When the nurses were aspirating medication from the tubing to waste, they found medication in the cassette area.Upon inspection, it looked as if the tubing was punctured by the clip of the cassette.No patient harm reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Additional Manufacturer Narrative
No product was returned.The reported issue cannot be confirmed as no product was returned for investigation.If the product is returned, this complaint will be reopened for further investigation.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.
 
Additional Manufacturer Narrative
D9: product received date 2/25/2025.H3/h6: one device was returned for evaluation.As received no damage or anomalies were observed.In attempt to replicate clinical use, admin set was attached to medical bag and inserted into a pump.The set was primed with 10 ml.No alarms, leakage, or difficulties priming were observed.The set was then leak tested to 45psi.A leak was observed between the pump tube outgoing tube junction.The bond was pulled apart and inspected.Solvent channel was observed.The complaint of punctured tubing cannot be confirmed.During investigation a leak was observed at the pump tube outgoing tube junction.The probable cause is due to a solvent application coverage error during manufacturing.

Brand Name
CADD ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20455485
Report Number3012307300-2024-11195
Device Sequence Number12540299
Product Code FPA
UDI-Device Identifier10610586027512
UDI-Public(01)10610586027512(17)290404(10)6005541
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K040636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-7391-24
Device Lot Number6005541
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer10/31/2024
10/07/2025
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date11/24/2024
10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexUnknown